Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2015, 6:27 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 50 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 6:27 PM EDT (22:27 UTC)
- Expired
- May 27, 2015, 7:17 PM EDT
- In force
- 50 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:33 PM EDT | TSTM WND DMG | Goshen, MA | TREE DOWN ON WIRES ON SPRUCE CORNER ROAD. |
| May 27, 6:35 PM EDT | TSTM WND DMG | Northfield, MA | TREE DOWN BLOCKING PINE MEADOW ROAD. |
| May 27, 6:37 PM EDT | TSTM WND DMG | Shelburne, MA | TREES AND WIRES DOWN ON SOUTH SHELBURNE ROAD...LUCY FISKE ROAD...AND BARDWELLS FERRY ROAD |
| May 27, 6:38 PM EDT | TSTM WND DMG | Conway, MA | TREE DOWN BLOCKING ROARING BROOK ROAD. |
| May 27, 6:38 PM EDT | TSTM WND DMG | Conway, MA | TREES AND WIRES DOWN...AND A TREE ON A HOUSE ON BENT NAIL ROAD. |
| May 27, 6:40 PM EDT | TSTM WND DMG | Deerfield, MA | LARGE TREE DOWN ON WIRES ON HAWKS ROAD. |
| May 27, 6:40 PM EDT | TSTM WND DMG | Deerfield, MA | TREE DOWN BLOCKING RIVER ROAD BETWEEN HILLSIDE AND SUNDERLAND ROADS. |
| May 27, 6:40 PM EDT | TSTM WND DMG | Greenfield, MA | TREE DOWN ON WIRES ON SHELBURNE ROAD. |
| May 27, 6:49 PM EDT | TSTM WND DMG | Whately, MA | TREE DOWN BLOCKING ROAD AT ROUTES 5 AND 10. |
| May 27, 6:54 PM EDT | TSTM WND DMG | Bernardston, MA | TREE AND WIRES DOWN ON SCHOOLHOUSE ROAD. |
| May 27, 6:54 PM EDT | TSTM WND DMG | Bernardston, MA | TWO LARGE TREES DOWN ON PARMENTER ROAD. |
| May 27, 6:57 PM EDT | TSTM WND DMG | Leverett, MA | TREE DOWN ON NORTH LEVERETT ROAD. |
| May 27, 6:58 PM EDT | TSTM WND DMG | Northfield, MA | TREE AND WIRES DOWN ON MOUNT HERMAN STATION ROAD. |
| May 27, 7:15 PM EDT | TSTM WND DMG | Westhampton, MA | WIRES DOWN ON MONTAGUE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:02 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671
WUUS51 KBOX 272227
SVRBOX
MAC011-015-027-272330-
/O.NEW.KBOX.SV.W.0004.150527T2227Z-150527T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 730 PM EDT
* AT 626 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHELBURNE TO NEAR WESTHAMPTON...AND WAS MOVING EAST
AT 55 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
FITCHBURG...HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...
ORANGE...DEERFIELD...GARDNER...SOUTH HADLEY...EASTHAMPTON...
BELCHERTOWN...ATHOL...WINCHENDON...WARE...MONTAGUE...TEMPLETON...
RUTLAND...WESTMINSTER...GRANBY AND ASHBURNHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. GO INSIDE AND
STAY AWAY FROM WINDOWS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4227 7288 4232 7289 4263 7281 4273 7252
4271 7190 4267 7186 4263 7186 4264 7183
4239 7192 4224 7262 4229 7261 4224 7265
4221 7278 4224 7282 4224 7286 4222 7287
4224 7291
TIME...MOT...LOC 2226Z 248DEG 46KT 4261 7266 4228 7276
$$
JWD3 follow-up statements
746
WWUS51 KBOX 272246
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
646 PM EDT WED MAY 27 2015
MAC011-015-027-272330-
/O.CON.KBOX.SV.W.0004.000000T0000Z-150527T2330Z/
HAMPSHIRE MA-WORCESTER MA-FRANKLIN MA-
646 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL HAMPSHIRE...NORTHWESTERN WORCESTER AND EASTERN FRANKLIN
COUNTIES...
AT 645 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHFIELD
TO AMHERST...MOVING EAST AT 50 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE...INCLUDING
TREES AND WIRES DOWN THROUGHOUT PORTIONS OF FRANKLIN COUNTY.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...HOLYOKE...AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...
DEERFIELD...GARDNER...SOUTH HADLEY...EASTHAMPTON...BELCHERTOWN...
ATHOL...WINCHENDON...WARE...MONTAGUE...TEMPLETON...RUTLAND...
WESTMINSTER...GRANBY AND ASHBURNHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THE STORMS WERE ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4238 7270 4248 7264 4268 7259 4273 7252
4271 7190 4267 7186 4263 7186 4264 7183
4239 7192 4226 7262 4229 7261 4224 7265
4228 7268 4227 7265 4230 7269 4229 7270
TIME...MOT...LOC 2245Z 248DEG 42KT 4267 7243 4234 7253
$$
JWD208
WWUS51 KBOX 272257
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
657 PM EDT WED MAY 27 2015
MAC011-015-027-272330-
/O.CON.KBOX.SV.W.0004.000000T0000Z-150527T2330Z/
HAMPSHIRE MA-WORCESTER MA-FRANKLIN MA-
657 PM EDT WED MAY 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL HAMPSHIRE...NORTHWESTERN WORCESTER AND EASTERN
FRANKLIN COUNTIES...
AT 656 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
RICHMOND TO PELHAM...MOVING NORTHEAST AT 45 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE. A NUMBER OF
TREES AND WIRES WERE DOWNED IN FRANKLIN COUNTY.
LOCATIONS IMPACTED INCLUDE...
FITCHBURG...AMHERST...ORANGE...GARDNER...BELCHERTOWN...ATHOL...
WINCHENDON...TEMPLETON...RUTLAND...WESTMINSTER...ASHBURNHAM...
BARRE...HADLEY...HUBBARDSTON...PRINCETON...NORTHFIELD...HARDWICK...
OAKHAM...LEVERETT AND ERVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
THIS STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. GO INDOORS
IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. WAIT UNTIL AT LEAST 30 MINUTES AFTER THE STORM
ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4251 7245 4264 7242 4272 7242 4271 7190
4267 7186 4263 7186 4264 7183 4241 7191
4233 7249 4237 7252 4239 7252 4235 7253
4236 7256 4241 7250
TIME...MOT...LOC 2256Z 247DEG 40KT 4272 7229 4239 7239
$$
JWD612
WWUS51 KBOX 272317
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT WED MAY 27 2015
MAC011-015-027-272326-
/O.CAN.KBOX.SV.W.0004.000000T0000Z-150527T2330Z/
HAMPSHIRE MA-WORCESTER MA-FRANKLIN MA-
717 PM EDT WED MAY 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPSHIRE...
NORTHWESTERN WORCESTER AND EASTERN FRANKLIN COUNTIES IS CANCELED...
THE LINE OF STORMS HAS WEAKENED...AND IS NO LONGER CAPABLE OF
PRODUCING DAMAGING WINDS.
&&
LAT...LON 4251 7245 4264 7242 4272 7242 4271 7190
4267 7186 4263 7186 4264 7183 4241 7191
4233 7249 4237 7252 4239 7252 4235 7253
4236 7256 4241 7250
TIME...MOT...LOC 2315Z 248DEG 46KT 4281 7198 4248 7208
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:53 PM EDT, 34 minutes earlier.
Area forecast discussion, May 27, 5:53 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
553 PM EDT WED MAY 27 2015
.SYNOPSIS...
A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS
AND NORTHERN CONNECTICUT THIS EVENING...WHILE IT REMAINS DRY
ELSEWHERE. A COLD FRONT MAY BRING A FEW STRONG THUNDERSTORMS TO THE
REGION THURSDAY AFTERNOON BUT A WIDESPREAD/SOAKING RAINFALL IS NOT
EXPECTED. DURING FRIDAY HIGH PRESSURE WILL BRING DRY CONDITIONS.
FOR THIS WEEKEND...A SLOW MOVING FRONT WILL BRING THE CHANCE FOR
SHOWERS AND SOME THUNDERSTORMS. THIS FRONT MAY LINGER NEAR OUR AREA
INTO THE BEGINNING OF THE NEXT WORKWEEK...WITH HIGH PRESSURE
RETURNING BY MIDWEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTHERN CT AND
CENTRAL/WESTERN MA ZONES***
545 PM UPDATE...
UPDATED GRIDS/FCST TO INLUDE SEVERE THUNDERSTORM WATCH 232 UNTIL
10 PM THIS EVENING FOR NORTHERN CT AND CENTRAL/WESTERN MA ZONES.
INCREASED POPS EASTWARD TO ENCOMPASS THE WATCH AREA...AND EXPANDED
POPS FOR SHOWERS/TSTMS INTO MIDDLESEX COUNTY MA SOUTHWARD INTO NORTHWEST
RI.
PREVIOUS DISCUSSION FOLLOWS...
A CLUSTER OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
NY IN RESPONSE TO AN APPROACHING SHORTWAVE AND ITS ASSOCIATED
INSTABILITY. SPC MESO-ANALYSIS SHOWING CAPES ON THE ORDER OF 1500
TO 2000 J/KG HAVE DEVELOPED ACROSS WESTERN MA/NORTHWEST CT.
HOWEVER...AS IS USUALLY CASE THERE ARE SOME LIMITING FACTORS IN OUR
REGION. MID LEVEL LAPSE RATES ARE MARGINAL AND OUR WESTERN ZONES ARE
ON THE FRINGE OF THE BETTER INSTABILITY/FORCING. THE ACTIVITY WILL
ALSO BE ENTERING OUR REGION AFTER PEAK HEATING.
SO ALL IN ALL...IT LOOKS LIKE SCATTERED SHOWERS/THUNDERSTORMS WILL
MOVE INTO WESTERN MA/NORTHWEST CT SOMEWHERE BETWEEN 6 AND 10 PM THIS
EVENING. PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STRONG TO
PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE GIVEN
DECENT INSTABILITY AND 30 TO 35 KNOTS OF SHEAR. THE BIGGEST THREAT
WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A
SECONDARY CONCERN.
ACTIVITY SHOULD QUICKLY WEAKEN TO MAINLY SCATTERED SHOWERS AS IT
ATTEMPTS TO ENTER CENTRAL MA LATER IN THE EVENING WITH WANING
INSTABILITY AND LESS DYNAMICS/FORCING. ITS UNCERTAIN IF ANY SHOWERS
EVEN GET INTO CENTRAL MA AND EXTREMELY UNLIKELY TO MAKE IT INTO
EASTERN NEW ENGLAND.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM THURSDAY/...
*** A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS POSSIBLE
THURSDAY AFTERNOON/EARLY EVENING BUT A WIDESPREAD OUTBREAK IS NOT
EXPECTED ***
LATE THIS EVENING AND OVERNIGHT...
OTHERWISE...SHOULD SEE LOW CLOUDS INCREASE OVERNIGHT BUT AREAL
COVERAGE IS VERY UNCERTAIN WITH HIGHEST RISK ACROSS SOUTH OF MA
PIKE. WINDS DO NOT TOTALLY DECOUPLE IN MOST LOCATIONS...SO WHILE
SOME FOG PATCHES ARE POSSIBLE ESPECIALLY NEAR THE SOUTH COAST ITS
EXTENT SHOULD BE LIMITED TO SOME DEGREE. LOW TEMPS WILL NOT DROP
BELOW 65 DEGREES IN MANY LOCATIONS AS A RESULT OF INCREASING LOW
LEVEL MOISTURE.
THURSDAY...
ANY LOW CLOUDS AND FOG PATCHES SHOULD MIX OUT ACROSS MOST OF THE
REGION BY LATE MORNING. THIS A RESULT OF WINDS VEERING AT LEAST A
BIT AHEAD OF A PRE-FRONTAL TROUGH/COLD FRONT. THE EXCEPTION TO THIS
WILL BE THE SOUTH COAST/CAPE/ISLANDS...WHERE MARINE INFLUENCE MAY
ALLOW LOW CLOUDS/FOG PATCHES TO HANG ON MUCH OF THE AFTERNOON.
OTHERWISE...SHOULD SEE PARTIAL SUNSHINE EMERGE. MILD START AND WITH
850 MB TEMPS AROUND +15C TO +16C SHOULD ALLOW HIGHS TO REACH INTO
THE MIDDLE TO UPPER 80S NORTHWEST OF BOS TO PVD LINE. IN FACT...MAY
SEE A FEW LOCATIONS NEAR 90 IN THE MERRIMACK RIVER VALLEY. TEMPS
WILL BE COOLER SOUTHEAST OF A BOS TO PVD LINE GIVEN THE MARINE
INFLUENCE ON GUSTY SOUTHWEST WINDS.
THE MAIN CONCERN THURSDAY AFTERNOON AND EARLY EVENING WILL THE
POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS.
CAPES SHOULD INCREASE ON THE ORDER OF 1000 TO 2000 J/KG AHEAD OF AN
APPROACHING PRE-FRONTAL TROUGH/COLD FRONT. IN ADDITIONAL...0 TO 6
KM SHEAR ON THE ORDER OF 30 TO 35 KNOTS WITH MID LEVEL LAPSE RATES
STEEPENING A LAPSE RATES SHOULD ALLOW SOME SCATTERED
SHOWERS/THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. THIS WILL
FIRST OCCUR IN THE INTERIOR AND THEN MAKE THEIR WAY TOWARDS THE
COASTAL PLAIN LATER IN THE AFTERNOON/EARLY EVENING WITH THE PRE-
FRONTAL TROUGH COLD FRONT. ENOUGH 0 TO 6 KM SHEAR AND 500 MB TEMPS
DROPPING TO AROUND -12C...MAY ALLOW FOR A FEW STRONG TO SEVERE
THUNDERSTORMS. WHILE WE ARE NOT EXPECTING A WIDESPREAD/HIGH END
OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND
GUSTS AND HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN...AS
IT TYPICALLY IS WITH THUNDERSTORMS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
DETAILS...
THURSDAY NIGHT...COLD FRONT MOVES OFFSHORE THURSDAY EVENING. SLIGHT
CHANCE OF SHOWERS/THUNDER EARLY ACROSS EAST AND SOUTH COASTAL AREAS
WITH THE FRONT...THEN PRECIP CHANCES COME TO AN END AND HIGH
PRESSURE STARTS TO BUILD INTO OUR AREA. THE POTENTIAL EXISTS FOR
AREAS OF FOG TO DEVELOP ALONG SOUTH COASTAL MA AND RI.
FRIDAY...UPPER LEVEL RIDGING AND PASSING SURFACE HIGH PRESSURE BRING
A MAINLY DRY DAY TO SOUTHERN NEW ENGLAND. A BIT LESS WARM WITH HIGHS
IN THE UPPER 70S TO LOW 80S...EXCEPT ONSHORE WINDS KEEP TEMPS LOWER
CLOSE TO THE SHORELINE.
SATURDAY...SURFACE HIGH PRESSURE SLIDES OFFSHORE...ENABLING
SOUTHWEST FLOW TO BRING INCREASING MOISTURE/HUMIDITY TOWARDS OUR
AREA. LATE IN THE DAY A COLD FRONT APPROACHES OUR REGION FROM THE
WEST...EMERGING FROM THE EASTERN GREAT LAKES REGION AND QUEBEC. WE
COULD SEE SCATTERED SHOWERS/THUNDERSTORMS DURING SATURDAY AFTERNOON
IN WESTERN MA AND NORTHERN CT...WITH SHOWER/THUNDERSTORM CHANCES
EXTENDING EASTWARD SATURDAY EVENING AS THE COLD FRONT PUSHES INTO
OUR AREA. WITH PRECIPITABLE WATER INCREASING TO OVER 1.5 INCHES
AHEAD OF THE FRONT...LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE.
SUNDAY... COLD FRONT SLOWLY MOVES THROUGH OUR REGION DURING SUNDAY.
EXPECTING SHOWERS TO CROSS OUR AREA DURING THE DAY...LOWER CHANCE
FOR THUNDERSTORMS. THE FRONT MAY REACH THE SOUTH COAST BY SUNDAY
NIGHT...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER THE FRONT HANGS
UP IN OUR AREA FOR A PERIOD OF TIME. AT THIS TIME WILL CONTINUE WITH
HIGH CHANCE TO LIKELY POPS ON SUNDAY...THEN CHANCE POPS THRU SUNDAY
NIGHT.
MONDAY AND TUESDAY...THERE CONTINUES TO BE UNCERTAINTY ON HOW FAR
SOUTH THE FRONT TRACKS EVEN INTO THIS TIMEFRAME...WHETHER IT STALLS
NEAR THE SOUTH COAST OR FURTHER OFFSHORE. THIS WILL AFFECT OUR
CHANCES FOR SHOWERS. 00Z ECMWF WAS LEAST PROGRESSIVE WITH THE
FRONT...BUT THE 12Z ECMWF IS MORE PROGRESSIVE...NUDGING THE FRONT
SOUTH OF OUR AREA FOR MONDAY EVENING. 12Z GFS HAS OUR AREA MAINLY
DRY ON MONDAY. AT THIS TIME WILL CONTINUE WITH SLIGHT CHANCE TO
CHANCE POPS FOR MONDAY...AND TUESDAY GOING MAINLY DRY...WITH THE
HIGHEST POPS ALONG SOUTH COASTAL LOCALES. THUNDER LOOKS LESS
PROBABLE FOR THIS TIMEFRAME.
WEDNESDAY...MODELS ARE SHOWING SURFACE HIGH PRESSURE AND UPPER LEVEL
RIDGING BRINGING MAINLY DRY CONDITIONS TO OUR AREA.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THIS AFTERNOON AND TONIGHT...LOW TO MODERATE CONFIDENCE. VFR
CONDITIONS EXCEPT FOR MAINLY MVFR CIGS ACROSS RI/SOUTHEAST MA. LOW
CLOUDS SHOULD ADVANCE FURTHER NORTH TONIGHT...BUT HOW FAR NORTH AND
THEIR EXTENT REMAIN UNCERTAIN. WINDS PROBABLY DO NOT COMPLETELY
DECOUPLE OVERNIGHT IN MOST LOCATIONS...SO EXTENT OF FOG MAY BE
LIMITED BUT SOME STILL POSSIBLE ESPECIALLY ALONG AREAS OF THE SOUTH
COAST/CAPE/ISLANDS.
OTHERWISE...THERE IS THE RISK FOR A FEW STRONG THUNDERSTORMS BETWEEN
22Z AND 02Z ACROSS WESTERN MA AND NORTHERN CT. THIS ACTIVITY SHOULD
QUICKLY WEAKEN AND FALL APART AS IT TRIES TO ENTER CENTRAL MA LATER
THIS EVENING.
THURSDAY...MODERATE CONFIDENCE. ANY LOWER CLOUDS AND FOG PATCHES
SHOULD BURN OFF BY LATE MORNING...EXCEPT FOR THE SOUTH
COAST/CAPE/ISLANDS WHERE MAY HANG TOUGH THROUGH THE AFTERNOON.
OTHERWISE...VFR BUT A COLD FRONT/PRE-FRONTAL TROUGH MAY BRING A FEW
STRONG THUNDERSTORMS DURING THE AFTERNOON RESULTING IN BRIEFLY LOWER
CONDITIONS.
KBOS TERMINAL...CONFIDENCE IN TAF DETERIORATES LATE THIS EVENING
AND OVERNIGHT. VFR INTO THIS EVENING. LOW CONFIDENCE IF IFR OR LOW
END MVFR CIGS CAN MAKE IT AS FAR NORTH AS THE BOS TERMINAL.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. A THUNDERSTORM IS
POSSIBLE BETWEEN 22Z AND 02Z. OTHERWISE...VFR UNTIL LOWER CIGS MAY
INVADE LATER IN THE EVENING AND INTO THE OVERNIGHT HOUR
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY...VFR. MAY SEE LOCAL MVFR-IFR CONDITIONS EARLY MORNING ALONG
S COAST IN PATCHY FOG...THEN MAY LOWER AGAIN LATE FRI NIGHT TO MVFR-
IFR.
SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS... WILL
IMPROVE. SCT SHRA/TSRA SAT AFTERNOON THROUGH SAT NIGHT... WITH LOCAL
MVFR-IFR CONDITIONS.
SUNDAY...SCT SHOWERS LINGER WITH ISOLD TSTMS POSSIBLE DURING THE
DAY. MAY SEE BRIEF MVFR CONDITIONS.
MONDAY...CONDITIONS MAINLY VFR...EXCEPT MVFR WITH SCT SHOWERS SOUTH
COASTAL MA/RI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TONIGHT AND THURSDAY/...
TONIGHT...MODERATE TO HIGH CONFIDENCE. NEAR SHORE SMALL CRAFT WIND
GUSTS DIMINISH THIS EVENING. HOWEVER...SCA CONTINUE FOR THE OUTER-
WATERS OVERNIGHT FOR MARGINAL 5 FOOT SEAS. AREAS OF FOG MAY DEVELOP
OVERNIGHT...BUT WINDS MAY BE A BIT TOO STRONG FOR WIDESPREAD DENSE
FOG.
THURSDAY...MODERATE TO HIGH CONFIDENCE. ANOTHER ROUND OF NEAR SHORE
SOUTHWEST WIND GUSTS OF 25 KNOTS EXPECTED THURSDAY AFTERNOON. LATER
SHIFTS WILL LIKELY HAVE TO HOIST MORE SMALL CRAFT ADVISORIES TO
COVER THIS POTENTIAL. IN ADDITION...A FEW STRONG THUNDERSTORMS WITH
GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND
EVENING.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.
FRIDAY...LIGHT N-NE WINDS BECOME E DURING THE DAY...THEN SHIFT TO S-
SW FRI NIGHT. EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA.
SATURDAY-SUNDAY...SW WINDS MAY BRIEFLY GUST TO 25 KT DURING SAT ON
THE EASTERN WATERS...AS A COLD FRONT APPROACHES THE WATERS.
OTHERWISE...EXPECTING GUSTS UP TO 20 KT. SEAS BUILD AGAIN TO AROUND
5 FT ACROSS THE OUTER WATERS.
MONDAY...COLD FRONT MAY LINGER NEAR THE WATERS DURING THIS
TIMEFRAME...WITH SEAS UP TO 5 FEET AND GUSTS TO 20 KT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>235-
237-251.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ230-
236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...FRANK/NMB
NEAR TERM...FRANK/NMB
SHORT TERM...FRANK
LONG TERM...NMB
AVIATION...FRANK/NMB
MARINE...FRANK/NMBHazardous weather outlook, May 27, 4:19 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT WED MAY 27 2015 CTZ002>004-MAZ002>019-026-RIZ001>005-282030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING. THE BIGGEST THREAT WOULD BE VERY LOCALIZED STRONG TO DAMAGING WIND GUSTS WITH HAIL A SECONDARY CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020>024-RIZ006>008-282030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG TO PERHAPS MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING. WHILE WE ARE NOT EXPECTING A WIDESPREAD OR HIGH END SEVERE WEATHER OUTBREAK...A FEW STORMS MAY CONTAIN LOCALLY STRONG TO DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-282030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE LATE THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, May 27, 12:40 PM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1240 PM EDT WED MAY 27 2015 CTZ002-MAZ002-003-008>011-272100- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD 1240 PM EDT WED MAY 27 2015 ...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 4 AND 10 PM THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK STATE AND PENNSYLVANIA EARLY THIS AFTERNOON. THIS ACTIVITY WILL TRACK EAST AND MAY AFFECT WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 4 AND 10 PM THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE. THE BIGGEST CONCERN WOULD BE A LOCALIZED STRONG TO DAMAGING WIND GUST WITH HAIL A SECONDARY CONCERN. IF YOU HAVE OUTDOOR PLANS THIS EVENING ACROSS WESTERN MASSACHUSETTS OR NORTHWEST CONNECTICUT KEEP UP WITH THE LATEST WEATHER FORECASTS. IF A THUNDERSTORM APPROACHES...SEEK AN INDOOR SHELTER IMMEDIATELY. FRANK
Special weather statement, May 27, 4:04 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 404 PM EDT WED MAY 27 2015 CTZ002-MAZ002-003-008>011-280000- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD 404 PM EDT WED MAY 27 2015 ...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO ARE POSSIBLE ACROSS WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN NEW YORK STATE BY LATE AFTERNOON. THIS ACTIVITY WILL TRACK EAST AND AFFECT WESTERN MASSACHUSETTS AND NORTHWEST CONNECTICUT BETWEEN 6 AND 10 PM THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW STRONG TO PERHAPS A MARGINALLY SEVERE THUNDERSTORM OR TWO WILL BE POSSIBLE. THE BIGGEST CONCERN WOULD BE A LOCALIZED STRONG TO DAMAGING WIND GUST WITH HAIL A SECONDARY CONCERN. IF YOU HAVE OUTDOOR PLANS THIS EVENING ACROSS WESTERN MASSACHUSETTS OR NORTHWEST CONNECTICUT KEEP UP WITH THE LATEST WEATHER FORECASTS. IF A THUNDERSTORM APPROACHES...SEEK AN INDOOR SHELTER IMMEDIATELY. FRANK
Local storm report, May 27, 6:23 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG WORTHINGTON CENTER 42.40N 72.94W
05/27/2015 HAMPSHIRE MA AMATEUR RADIO
TWO TREES DOWN...ONE OFF OF NORTH ROAD.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:49 AM EDT | Small Craft Advisory | BOX | 41 hr | |
| May 27, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 61 min |
| May 27, 6:42 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 37 min |
| May 27, 7:21 PM EDT | Special Weather Statement | BOX | Hampshire | 24 min |
| May 27, 7:39 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.